MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.5MM DRILL TIP GUIDE WIRE 200MM

OBERDORF SYNTHES PRODUKTIONS GMBH 2.5MM DRILL TIP GUIDE WIRE 200MM
Catalog Number 310.243
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2019, 2.5mm drill tip guide wire broke off during the 4.5 / 5.0 proximal femoral plate implantation.During the plate implantation surgeon placed the 2.5mm drill tip guide wire through the proximal hole of the plate and under direct vision of image intensifier it was noticed that the guide wire ruptured between the neck and the greater trochanter of the femur of the patient when attempting to rearrange it with the motor, which made a sudden movement and broke the guide wire.Per surgeon broken piece is out of reach for extraction.Per surgeon there will be no health risk to the patient.No other information provided.Concomitant device reported: unknown 4.5 / 5.0 proximal femoral plate (part# unknown, lot# unknown, quantity 1).This report is for one (1) 2.5mm drill tip guide wire 200mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM DRILL TIP GUIDE WIRE 200MM
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8848291
Report Number8030965-2019-66691
Device Sequence Number2768790
Product Code FZX
UDI-Device Identifier07611819755116
UDI-Public(01)07611819755116
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.243
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - PLATES
Outcome Attributed to Adverse Event Required Intervention;